Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 279, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 23, 2005, 6:04 AM CDT for Boone County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2005, 6:04 AM CDT (11:04 UTC)
- Expired
- Sep 23, 2005, 6:46 AM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Boone County, MO
The radar
The St Louis radar (KLSX), 149 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.1 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 2035 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 231104
SVRLSX
MOC019-231200-
/O.NEW.KLSX.SV.W.0279.050923T1104Z-050923T1200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
604 AM CDT FRI SEP 23 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOONE COUNTY IN CENTRAL MISSOURI
* UNTIL 700 AM CDT
* AT 603 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR ROCHEPORT...OR ABOUT 8 MILES EAST OF
BOONVILLE...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MIDWAY
COLUMBIA
MURRY
ROCHEPORT
MCBAINE
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3916 9248 3898 9257 3875 9238 3876 9217
3916 9211
$$
TES2 follow-up statements
000
WWUS53 KLSX 231128
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
629 AM CDT FRI SEP 23 2005
MOC019-231200-
/O.CON.KLSX.SV.W.0279.000000T0000Z-050923T1200Z/
BOONE MO-
629 AM CDT FRI SEP 23 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 AM CDT FOR BOONE
COUNTY...
AT 624 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
OVER COLUMBIA...MOVING EAST AT 30 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
HALLSVILLE AND MURRY.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3916 9248 3898 9257 3875 9238 3876 9217
3916 9211
$$
TES000
WWUS53 KLSX 231146
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
646 AM CDT FRI SEP 23 2005
MOC019-231156-
/O.CAN.KLSX.SV.W.0279.000000T0000Z-050923T1200Z/
BOONE MO-
646 AM CDT FRI SEP 23 2005
...THE SEVERE THUNDERSTORM WARNING FOR BOONE COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.
LAT...LON 3916 9248 3898 9257 3875 9238 3876 9217
3916 9211
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 3:50 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Sep 23, 3:50 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 350 AM CDT FRI SEP 23 2005 .DISCUSSION... MAIN PROBS THIS PKG TO BE CHCS FOR PCPN AND TEMPS NR TERM AND HOW RITA WL AFFECT WX END OF NR TERM AND IN XTNDD. UA PTTN SHWG MAIN BAND OW WLYS FM CA NE INTO GT LKS WITH 500MB RDG FM CTRL ATLC CSTL STATES SW INTO NRN MEX. HRCN RITA TRACKING TWDS WKNS IN RDG VCNTY TX/LA BDR. SVRL S/WVS IN MEAN WLY FLOW TO AFFECT FA IN NR TERM WITH SUM MDL DIFFS IN HANDLING. AT SFC CD FNT MOVG THRU RGN OVRNGT WITH CNVCTN DVLPG ALG 85H FNT OVR ERN KS/NW MO ERLY MRNG WITH WK DVLPMT TO NE MO. FNT TO CONT S DURG MRNG AND SHUD STALL TO S OF RGN TNGT. XPCT CNVCTN TO CONT TO N OF FNT AND WL KP HI CHC POPS OVR MOST OF FA TDA. MDLS LWR POPS ON SAT AS SFC WNDS RTN TO SE AND BEST DYNAMICS ARND RITA WELL S OF FA. AFTN TEMPS TO WRM BACK INTO LWR/MID 80S ON SAT. ANTHR CDFNT SHUD MOV S ACRS RGN ON SUN MRNG AND AFTN AND WL CONT CHC TSRA THRU MON. COOLER AIR TO ARRV BHND THIS FNT WITH TEMPS BACK NR NRML THRU ERLY XTNDD AND CONTD COOLG TO BLO NRML READINGS BY END OF WK. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 79 68 87 68 / 50 30 20 30 QUINCY 73 63 82 65 / 40 30 30 30 COLUMBIA 76 64 84 66 / 50 30 20 30 JEFFERSON CITY 77 65 84 66 / 50 30 20 30 SALEM 78 65 85 66 / 50 30 20 30 FARMINGTON 87 66 85 67 / 40 30 40 40 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WDB
Hazardous weather outlook, Sep 23, 6:03 AM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 603 AM CDT FRI SEP 23 2005 ILZ069-070-074-079-101-102-MOZ049-059-062>065-072>075-084-085-099- 232100- CLINTON IL-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-MADISON- MARION IL-MONROE IL-OSAGE-RANDOLPH IL-REYNOLDS-ST CLAIR IL- ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WASHINGTON- WASHINGTON IL- 603 AM CDT FRI SEP 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT AS A COLD FRONT MOVES ACROSS THE AREA. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON SATURDAY NIGHT THROUGH MONDAY NIGHT AS THE COLD FRONT STALLS ACROSS SOUTHERN MISSOURI AND SOUTHERN ILLINOIS. THERE IS A CHANCE FOR THUNDERSTORMS AND WEDNESDAY AS ANOTHER COLD FRONT APPROACHES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. ILZ058>060-064-065-095>100-MOZ018-019-026-027-034>036-041-042-047- 048-050>052-060-061-232100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE- FAYETTE IL-GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL- MADISON IL-MARION-MONITEAU-MONROE-MONTGOMERY-MONTGOMERY IL-PIKE- PIKE IL-RALLS-SHELBY-ST CHARLES-WARREN- 603 AM CDT FRI SEP 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT ALONG AN ELEVATED FRONTAL BOUNDARY. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON SATURDAY THROUGH SUNDAY NIGHT AS THE COLD FRONT STALLS ACROSS SOUTHERN MISSOURI AND SOUTHERN ILLINOIS. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY AS ANOTHER COLD FRONT APPROACHES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE REQUIRED TODAY OR TONIGHT. WDB
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.